Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jun 7, 2021, 12:57 PM CDT for Stafford County, Kansas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2021, 12:57 PM CDT (17:57 UTC)
- Expired
- Jun 7, 2021, 2:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Dodge City, KS
County Stafford County, KS
The radar
The Wichita radar (KICT), 111 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1857 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted.
297 WWUS83 KDDC 071757 SPSDDC Special Weather Statement National Weather Service Dodge City KS 1257 PM CDT Mon Jun 7 2021 KSZ066-071900- Stafford KS- 1257 PM CDT Mon Jun 7 2021 ...Brief Landspout Tornadoes Possible... At 1256 PM CDT, conditions are becoming favorable for the development of landspout tornadoes across Stafford county. However, at this time it is unknown which if any storm would produce a landspout. Any landspouts which develop are expected to pose a limited threat. Locations impacted include... Stafford, Hudson, Zenith and Neola. Landspout tornadoes can form with a developing thunderstorm before rain, hail, and even thunder is observed. Landspout tornadoes are not usually associated with a wall cloud and are often difficult to detect with weather radar. && LAT...LON 3784 9876 3826 9865 3826 9847 3785 9847 $$ SUGDEN
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jun 7, 12:21 PM CDT, 36 minutes earlier.
Area forecast discussion, Jun 7, 12:21 PM CDT, 36 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1221 PM CDT Mon Jun 7 2021 ...Updated aviation discussion... .SHORT TERM...(Today and tonight) Issued at 322 AM CDT Mon Jun 7 2021 Stratus may develop again early this morning but erode with daytime heating. Moisture will continue on the increase, partly owing to all the rain across the central and southern plains over the past few weeks. As winds continue out of the south, there will be a long fetch of moisture which will collect underneath a capping inversion. This inversion will trap the moisture in a relatively shallow layer so as to prevent the "mix out" effect, or the thinning of moisture by vertical mixing. Some of our highest dewpoints of the year occur in June. There is a small chance that thunderstorms near the high plains favored topographic initiation points could venture into extreme western Kansas late this evening. These are not expected to be severe due to the weak vertical wind shear, especially by the time they arrive in the late evening. Highs will vary from the mid 80s in central Kansas to the lower 90s in far western Kansas. .LONG TERM...(Tuesday through Sunday) Issued at 322 AM CDT Mon Jun 7 2021 The Raton Mesa area will play an important role in our weather over the next several days. This is essentially an elevated area protruding eastward from the Rockies. Elevated heating is enhanced on this higher terrain and this favors surface low pressure in quiescent synoptic regimes. North and east of this low, the winds will be more backed to the southeast (upslope) in the afternoons as pressures fall on the higher terrain diurnally, allowing moisture to wrap around the low to the west across western Kansas. The various models do not always handle this feature very well. However, this moisture will be trapped underneath a capping inversion so that it doesn't "mix out". With daytime heating, this will lead to strong instability each day through Thursday. But in such a weak synoptic scale regime, with the lack of frontal boundaries that serve as areas for storm initiation, thunderstorms may not develop at all. However, it is still early in June and climatology still favors thunderstorms on the high plains. So an isolated storm or two can't be completely ruled out from Morton county north into Hamilton county even in this unfavorable pattern. The mid to high level flow will increase just a little over the next few days so that if any isolated storm develops it could become severe with large hail. The shear would need to increase dramatically to get very large hail and tornadoes and this is not going to happen any time soon. Temperatures will be warming into the 90s this week, with some 100 degree readings in extreme southwestern Kansas due to the proximity of the aforementioned terrain-induced thermal low. The very high moisture content of the lower troposphere will discourage temperatures from getting really hot. Nevertheless, heat indices will reach above 100 degrees by Wednesday and especially Thursday. If dewpoints reach into the mid 70s in places like Pratt and Medicine Lodge, then it's possible that temperatures could approach heat advisory criteria. A shortwave trough will traverse the northern plains on Thursday, resulting in a frontal passage Thursday night.A cluster of storms will probably develop ahead of the front. This cluster will have a hard time building very far south due to the very high mid level temperatures over western Kansas that will inhibit convection. The northern edge of this hot plume will be across northern Kansas. So there is a small chance that thunderstorms could affect areas along the I-70 corridor from Wakeeney to Hays late Thursday night and early Friday. Temperatures will back off a few degrees behind this front by Friday. Very warm to hot temperatures will develop again over the weekend as upper level ridging persists, with rain chances very low. There is some signal in the various models that the ridge will shift westward by next Monday. If this happens, then a cooling trend would be expected, with thunderstorm chances improving just a little. However, even this pattern doesn't favor widespread rainfall. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1221 PM CDT Mon Jun 7 2021 VFR conditions should prevail through this period. While a lot of the short range models are not hinting at this very strongly, there is some potential for MVFR to possibly IFR cigs and vsbys to redevelop again across central and southwest Kansas again tonight. Winds will be in the 10-15 knot range this afternoon from the southeast. && .PRELIMINARY POINT TEMPS/POPS... DDC 86 66 89 69 / 10 10 0 10 GCK 89 65 89 67 / 10 10 0 10 EHA 90 63 93 64 / 10 20 0 0 LBL 89 65 89 66 / 10 10 0 0 HYS 87 65 89 68 / 0 10 0 10 P28 85 67 89 70 / 10 10 0 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Finch LONG TERM...Finch AVIATION...Gerard
Hazardous weather outlook, Jun 7, 4:41 AM CDT, 8 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 441 AM CDT Mon Jun 7 2021 KSZ030-031-043>046-061>066-074>081-084>090-080945- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 441 AM CDT Mon Jun 7 2021 /341 AM MDT Mon Jun 7 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Jun 7, 12:57 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Dodge City KS 1257 PM CDT Mon Jun 7 2021 KSZ066-071900- Stafford KS- 1257 PM CDT Mon Jun 7 2021 ...Brief Landspout Tornadoes Possible... At 1256 PM CDT, conditions are becoming favorable for the development of landspout tornadoes across Stafford county. However, at this time it is unknown which if any storm would produce a landspout. Any landspouts which develop are expected to pose a limited threat. Locations impacted include... Stafford, Hudson, Zenith and Neola. Landspout tornadoes can form with a developing thunderstorm before rain, hail, and even thunder is observed. Landspout tornadoes are not usually associated with a wall cloud and are often difficult to detect with weather radar. && LAT...LON 3784 9876 3826 9865 3826 9847 3785 9847 SUGDEN
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 12:35 AM CDT | Special Weather Statement | DDC | Hamilton | 25 min |
| Jun 7, 12:58 AM CDT | Special Weather Statement | DDC | Hamilton | 32 min |
| Jun 7, 1:14 AM CDT | Special Weather Statement | DDC | Hamilton | 31 min |
| Jun 7, 1:37 AM CDT | Special Weather Statement | DDC | Hamilton | 23 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.